Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Else Dislike Taking Meds Because They Dont Feel Themself?

Does Anyone Else Dislike Taking Meds Because They Dont Feel Themself?

Like before i was on meds, i was 100% me. I was myself and no other version. But know i feel like im a modified version of me and i dont have a choice about it. If i choose not to take them, i have episodes and cant funtion fully, but i know deep down this is me. If i take them, i dont have much episodes but i also dont feel myself.

A MyEpilepsyTeam Member said:

I'm always incredibly tired, even after having taken meds for literally half my life at this point. However, after each medication dose increase (I'm at 500 right now, lamictal) I would get tired, but it would be slightly better later on. I'm also a little bit on the sad side sometimes, but I have a great support and wellness toolbox that I'd be happy to share!

posted 10 months ago
A MyEpilepsyTeam Member said:

Just starting new meds you need time to adjust to the change. Right now meds are trying to help the brain avoid seizures so may feel different but soon brain will return to normal w/o seizures. It is a necessary change to avoid worse seizures. Do what you would for any health problem to help your epilepsy- listen to Dr. for how to get better.

posted 10 months ago
A MyEpilepsyTeam Member said:

I was changed to diff meds b4 the lockdown and boy did they have an awful affect on me compared to the ones I've been on for years which I'm happy with! Don't forget specialists and docs are NOT you and they are not always right either! You do have choice of what meds u wanna be on u just need to find the right ones. If your doc disagrees find a different one that's what I've done, l do things for me and my health and happiness not what's easiest for them. You have the right to be and feel yourself whilst being on medication keep looking l say 😉👍

posted 10 months ago
A MyEpilepsyTeam Member said:

Nobody really likes taking the meds. All the bad side effect they have, can make us feel like crap. My head feels foggy and I can think clearly. My meds give me give cigarette breath. I’m not always fully balanced. I’ve even been on meds that made me fall back to sleep, after having a full night’s rest.

These are just a few thing, I have had or experienced this present day.

posted 10 months ago
A MyEpilepsyTeam Member said:

First off I'm so sorry you feel that way because not feeling yourself can be really difficult, I know from experience. With your neurologist you will determine how well each anti-epileptic drugs AED are working and if they are tolerable so make sure you explain this to your neurologist. Many people learn to eventually live happily with their medications.

I was determined intractable because AED did not stop my seizures and most also had intolerable side effects. The next step for me was to see if I'm a candidate a candidate for surgery, but so far I've been warned I am likely not a good candidate because I have TLE on both sides of my brain.

After trying 7 AED and an unsuccessful medical diet we may try Epidiolex and then we're at a dead end which just means I have to live with it. I used to be a professional musician but completely lost interest in music when I was put on AED. Most people however find much better results so don't be discouraged.

Let's hope things go better for you that you find a solution where you can be yourself and have complete seizure control. That is completely possible and I'll see that happening with you as you work things out with your neurologist. Blessings.

edited, originally posted 10 months ago
Already a Member? Log in